Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 19 (5), 372-3

Neutropenic Enterocolitis: An Unusual Complication of HCV Combination Therapy With PEG-IFN and Ribavirin

Affiliations
Case Reports

Neutropenic Enterocolitis: An Unusual Complication of HCV Combination Therapy With PEG-IFN and Ribavirin

Krishna S Kasturi et al. Eur J Intern Med.

Abstract

Drug induced neutropenia as a consequence of intensive chemotherapy for hematological malignancies and solid tumors is known to be associated with severe, life-threatening infections such as neutropenic enterocolitis. However, the neutropenia associated with HCV combination therapy with Pegylated Interferon [PEG-IFN] and ribavirin is considered to be well tolerated in patients without other co-morbidities. We present a case of a severe gastrointestinal complication in a patient receiving HCV combination therapy and advocate caution in continuing therapy in patients with neutropenia, especially in the presence of underlying co-morbidities such as cirrhosis.

Similar articles

See all similar articles

Cited by 2 PubMed Central articles

Publication types

MeSH terms

LinkOut - more resources

Feedback